Alert archive / Indiana / Frost Advisories in 2018
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 15, 2018, 3:03 AM EDT for 39 counties in Indiana. It took effect at Oct 16, 2018, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:03 AM EDT (07:03 UTC)
- In effect from
- Oct 16, 2018, 5:00 AM EDT
- Expired
- Oct 16, 2018, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS73 KIND 150703 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 303 AM EDT Mon Oct 15 2018 INZ021-028>031-035>049-051>057-060>065-067>072-151515- /O.NEW.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 303 AM EDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Tuesday. * TEMPERATURE...Temperatures will fall to the lower and middle 30s. * IMPACTS...Areas of frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
350 WWUS73 KIND 151353 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 953 AM EDT Mon Oct 15 2018 ...Frost Advisory Remains in Effect from 5 AM to 9 AM EDT Tuesday... INZ021-028>031-035>049-051>057-060>065-067>072-152200- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 953 AM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower and middle 30s. * IMPACTS...Areas of frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
351 WWUS73 KIND 151856 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 256 PM EDT Mon Oct 15 2018 INZ021-028>031-035>049-051>057-160300- /O.UPG.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ /O.NEW.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 256 PM EDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 5 AM to 9 AM EDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will fall to the lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ060>065-067>072-160300- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 256 PM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower and middle 30s. * IMPACTS...Frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 50
848 WWUS73 KIND 160043 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 843 PM EDT Mon Oct 15 2018 INZ021-028>031-035>049-051>057-161000- /O.CON.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 843 PM EDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ060>065-067>072-161000- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 843 PM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower and middle 30s. * IMPACTS...Frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
614 WWUS73 KIND 160712 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 312 AM EDT Tue Oct 16 2018 INZ021-028>031-035>049-051>057-161300- /O.CON.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 312 AM EDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will fall to the upper 20s and lower 30s in between 5 and 9 am. * IMPACTS...Sensitive vegetation will be damaged or killed by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ060>065-067>072-161300- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 312 AM EDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will fall to the lower and middle 30s in between 5 and 9 am. * IMPACTS...Frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
576 WWUS73 KIND 161307 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 907 AM EDT Tue Oct 16 2018 ...Freeze Warning and Frost Advisory have expired... INZ021-028>031-035>049-051>057-161415- /O.EXP.KIND.FZ.W.0005.000000T0000Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 907 AM EDT Tue Oct 16 2018 ...FREEZE WARNING HAS EXPIRED... $$ INZ060>065-067>072-161415- /O.EXP.KIND.FR.Y.0002.000000T0000Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 907 AM EDT Tue Oct 16 2018 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:50 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 15, 2:50 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 250 AM EDT Mon Oct 15 2018 .UPDATE...The SYNOPSIS...NEAR TERM AND SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 250 AM EDT Mon Oct 15 2018 High pressure will build in behind a departing cold front. This will allow for the rain showers to end from northwest to southeast late this morning. The next chance of rain will not be until Friday and Friday night as another frontal system moves through. Temperatures will remain below normal with highs only in the 50s. Overnight lows will approach freezing tonight and Wednesday night. Early morning frost is possible at times, especially tonight and Wednesday night. && .NEAR TERM /Rest of Tonight and Today/... Issued at 250 AM EDT Mon Oct 15 2018 Radar mosaic was showing showers moving in from southeastern Missouri and east central Illinois. A cold front was dropping southeast across the area, and the upper pattern featured fast southwest flow aloft, an upper low over northern Minnesota and a trough extending southwest from the low across the northern Plains and Rockies. Models in good agreement the front will be southeast of central Indiana before daybreak. The High Resolution Rapid Refresh and other models suggest the rain showers will be ending from northwest to southeast this morning into Midday. Patchy fog will also continue cause visibility issues, mainly near and south of Interstate 70 through mid morning. Blend PoPs look good with likely over the far southern counties tapering to slight chance for the far northwestern ones. Should see some afternoon sunshine over the northwestern half as the front continues to move away. Cold air advection should put a lid on temperatures this afternoon despite some breaks in the clouds. The blend looks to handle this ok with highs in the upper 40s to the middle 50s. && .SHORT TERM /Tonight through Wednesday night/... Issued at 250 AM EDT Mon Oct 15 2018 The cold will be the main theme through the short term as surface high pressure gradually builds in from the west. Model time sections and layered rh progs suggest there will be a good degree of clearing tonight from northwest to southeast. In addition, winds will drop off to 5 mph or less overnight. This should allow strong radiational cooling and temperatures to fall to near or below freezing toward daybreak per the blend. High confidence there will be widespread frost and thus will issue a Frost Advisory from 5 to 9 AM Tuesday. There is another threat for a freeze and widespread frost Wednesday night as a dry re-enforcing front moves through as the high settles over the Ohio Valley allowing for ideal radiational cooling. Otherwise, look for little cloud cover and below normal highs in the lower and middle 50s per the blend. && .LONG TERM /Thursday through Sunday/... Issued at 245 AM EDT Mon Oct 15 2018 Mainly Dry and cool weather is expected this period...except for Friday. ECMWF shows moderate ridging in place aloft over Indiana on Thursday as Surface High pressure firmly in place over the Ohio Valley. This should lead to a continuation of the dry weather through the middle of the week. On Friday the ECMWF suggests a short wave and associated cold front pushing toward the Ohio Valley from the northern plains. Strong Dynamics and decent moisture should be able to generate...at minimum...light precip amounts on Friday and Friday night as these features pass. Have kept forecast builder pops at those spots. The ECMWF then suggests troughing along along with broad cyclonic flow in place across the area on Saturday. For now have kept Saturday dry as a lack of moisture will cause problems for precip development. Caveat here is that cyclonic flow and upper flow could lead to some instability showers. Stay Tuned. High pressure and ridging aloft arrives on Sunday. Trended toward dry weather at that time. && .AVIATION (Discussion for the 150600Z TAF Issuance)... Issued at 1138 PM EDT Sun Oct 14 2018 Poor flying conditions expected into Monday morning, then a gradual improvement to VFR through the day. IFR conditions should continue at all but KLAF overnight. KLAF should just dip into MVFR. Conditions will gradually improve to VFR during the daylight hours Monday as drier air moves in behind a front. Fog will continue for KIND/KBMG overnight, with perhaps KHUF seeing some fog as well. Overnight some patchy light rain will move in and will persist into Monday morning. Winds will be variable overnight, but become northwest on Monday and increase to 10-15kt. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....Puma AVIATION...50
Hazardous weather outlook, Oct 14, 10:21 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1021 PM EDT Sun Oct 14 2018 INZ043>049-051>057-060>065-067>072-160230- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1021 PM EDT Sun Oct 14 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Patchy fog. Hazards: Reduced visibility. Timing: Through the night. Discussion: Patchy fog will reduce visibility tonight. Use caution if traveling. An upper air disturbance and cold front will move into the area later tonight. This will result in chances for rain at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: No hazardous weather is expected at this time. Discussion: A departing cold front will result in chances for rain Monday morning. Another disturbance may bring chances for rain towards the end of the week. Freezing temperatures are possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-160230- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 1021 PM EDT Sun Oct 14 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: An upper air disturbance and cold front will move into the area later tonight. This will result in chances for rain at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: No hazardous weather is expected at this time. Discussion: A departing cold front will result in chances for rain Monday morning. Another disturbance may bring chances for rain towards the end of the week. Freezing temperatures are possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:56 PM EDT | Freeze Warning | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 21 more | 18 hr |
Nearby
Frost Advisories in Indiana, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.